Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have GAD. Prescribed fluoxitine and propranolol. Having buzzing sensation in brain. Help?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I have GAD and my first anxiety episode was in 2005. I was prescribed fluoxitine and took it for 6 years before weaning off it in 2012. In May 2013 completely out of the blue my anxiety came back, so I had to see my GP for fluoxitine and propranolol. I am on 20mg of fluoxitine daily and 80mg of propranolol for the past 3 and a half months, and have noticed a strange 'buzzing' sensation in the front of my brain when I am out. Is this my body trying to have an anxiety attack and the tablets are stopping it or do you feel that maybe I am on the incorrect dosage.

I would be grateful for any advice you can offer as the buzzy feeling is the only thing that is delaying my return to work (I am currently signed as fit to work from home, but need to be able to travel into the office at some point).

Hope you can help
Posted Thu, 3 Oct 2013 in Mental Health
Answered by Dr. Susanta Padhy 27 minutes later
Brief Answer:
Dose alteration may be helpful

Detailed Answer:

Thanks for the query

The "buzzy feeling" may be because of incompletely resolved anxiety.

In such instances increasing the dose of of the antianxiety drug would help. You can discuss this aspect with your doctor

Usually, with subsequent re-starting" of Fluoxetine the response rate decreases compared to the response rate to the previous dose

Till that time, you can take the help of etizolam, a non-sedatve benzodiazepine that might help your buzzy feeling

Hope this helps
Above answer was peer-reviewed by
Follow-up: Have GAD. Prescribed fluoxitine and propranolol. Having buzzing sensation in brain. Help? 3 days later
Hello again, thank you for your reply.

My doctor originally wanted me to take 40mg of fluoxitine but during my 2005 GAD episode, I found that it was a bit strong and I felt depersonalised.

As discussed the 20mg was not quite doing the trick as I was having buzzy brain feelings so I have increased my dosage to 40mg as of 3 days ago. I am finding that I feel a little bit anxious again, is that normal with increasing the dosage of fluoxitine?

If so, how long is this likely to last.

many thanks in advance for your advice

Answered by Dr. Susanta Padhy 10 hours later
Brief Answer:
it is common, might take 7-10 days to ward off

Detailed Answer:
Thank you XXXXXXX

Feeling a little bit anxious is normal with increasing the dose of fluoxitine

It should subside with 7-10 days of regular use of increase dose

Do not skip the medicine dose in between, it might worsen anxiety

If anxiety is intolerable with this, as discussed before, one can consider taking etizolam

Hope this helps
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor